Recent Posts

Pages: [1] 2 3 ... 10
1
I also have a family history of breast cancer.  The only estrogen supplement my doctors will approve is Vagifem.  It is a tablet that is inserted vaginally twice a week.  I have been on it for years.  It has gotten expensive so I order it from Univeral Drugs in Canada.

Katie1111
2
Living With Sjogren's / Re: Just whining...
« Last post by deeindiana on Today at 07:54:21 AM »
Thank you everyone. I'm just trying to patiently wait for this dark cloud to move along.
3
Dear SjoDry,

My heart goes out to you! 

I Googled "hyper intense vertebral lesion" from the MRI of your spine, just out of curiosity.

I'm not a medical person, so what I say doesn't really count, but as far as I could see from extensive pubmed research, "a T1 & T2 hyperintense lesion within the L4 vertebral body" is very common, and nothing to worry about.

The results of my Google efforts are at the end of this post.

The PCP who ordered your MRI isn't a specialist, but I'm curious about what he/she had to say about the MRI.  If you are considering surgery (again) on your spine, an orthopedic surgeon will review this MRI as part of diagnosis and decision about surgery.

You've already had back surgery, and I can't imagine you are looking forward to more surgery.

In my case I have profound peripheral neuropathy and as part of the effort to find the cause, MRI's of my spine were taken.

This is because problems with the spine can cause both problems with walking, and also tremors, headaches, and bowel and bladder problems. 

Of course it turned out that my neuropathy is NOT related to problems with my spine, but rather is caused, in all probability, by an attack on my nerves by my immune system.  I have a lot of  neurological damage, throughout my body, with new problems showing up all of the time, it seems!

I hope you find out what is causing your symptoms, SjoDry.

Regards, Elaine

Quote:  Another common problem is the presence of small T2 hyperintensities on MRI studies of the CNS, typically referred to as unidentified bright objects (UBOs) by neuroradiologists. These nonspecific lesions are relatively common in the general adult population.

https://emedicine.medscape.com/article/1146199-differential

Quote: Degenerative hyperintense vertebral lesions are extremely common in the course of the degenerative disease of the spine and in a large majority of the cases are diagnosed very easily based on their typical signal characteristics, location adjacent to the vertebral endplates and coexistence of other signs of spine degeneration, e.g. degenerative disk disease.

https://www.researchgate.net/publication/221930579_Hyperintense_vertebral_lesions




4
Living With Sjogren's / Re: Ashy skin from neuropathy??
« Last post by Carolina on Today at 06:26:20 AM »
Hi, I have neuropathy of my feet and legs.  Profound neuropathy which I've had for at least 10 years.

What I notice is that my skin on my feet is a bit 'shiny looking', and also very dry,  The skin on my legs just gets very dry.  I can tell my skin is dry because it looks 'paler' than usual. 

The dry skin can actually be 'rubbed off' and shows up a bit dark on a white cloth, like dirt, but of course it isn't really dirt.

When I think of it, I put on Nivea Essentially Enriched Body Lotion, which is very creamy and helps.

I try to remember to put it on when my skin is moist after a shower.

I do know that African American skin often looks 'ashy' when it is dry because the dry skin looks paler on top.

If you give dry skin a 'good scrub' that would remove the top layer of dead cells that look ashy.

Well, that's my idea, any way.

Regards, Elaine
5
Thanks Irish and SjoGirl,

I think my doctor expects me to manage the use of the Medrol on my own.
 
I'm not on a taper package, I just have 14 tablets of 4 mg of Medrol, in addition to the regular dosage I have at 2 mg every other day.  So I added the 4 mg tablets for 5 days, and had the magic relief that made me so happy!.

Last night I cut the night time added amount of Medrol down to 2 mg.  I had a reasonable night, and the terrible inflammation didn't return.

I'll take 2 mg at night for a couple more nights, then maybe 2 mg every other night, and then no more.
Then I will wait to see if the inflammatory flare returns.

Always understanding that I take 2 mg every other morning, always, and have for 5 years.

What I was wondering is whether there was anyone who took 4-6 mg regularly for a very long time.  I guess that is what you are doing, Irish, because of your MG diagnosis.  You need to keep breathing!

And, Irish, you said:  "So, I have typed a lot of words and I have no clue what I am going to do either. I am sure that I do not suffer like you do but I have pain of many kinds a lot of the time. I think my Adrenal glands have long since quit working much and at my age I think, what the heck."

And that's exactly what I'm thinking, now. 

My adrenal glands are probably ok, since 2 mg every other day for 5 years isn't THAT much (but who knows how any part of my body is doing at this point).   I have to try to do what will ease my pain at this point in my life.  The key has been convincing my Immunologist that at almost 77 I have fewer long term side effects worries than if I were 40, or 50 or even 60. 

I have the same issue with my RX for Estrogel.  My new primary care physician doesn't want to prescribe Estrogel for me, because of the concern for breast cancer.

I've been using Estrogel (and other combinations of Hormone Replacement Therapy drugs) since I went through menopause at 41.  I have used Estrogel alone for probably 20 years, since I had a hysterectomy!  I'm supposed to be tapering off Estrogel now, since she won't renew my RX.

I will have a mammogram this month, to see how I"m doing.  I've never had breast cancer and there is no family history.  Of course I have almost no family to provide history since my father and mother were only children and everyone in the family I do have died very young, between 59-65 except my maternal grandmother.

At this point, assuming the mammogram is fine, I will seek a different Primary Care Provider if the one I have now continues to refuse to prescribe Estrogel.

I have to pay for my Estrogel RX, which I actually get from a compounding pharmacy as estradiol.  No prescription insurance will pay for estrogen replacement therapy for a woman over 65!

I use it to increase my sense of well being, because it correlates with better coronary health, and may help with memory.   And because it clearly helps skin tone according to all the research.

Thanks again for all the help with my decision making about Medrol.  Of course, now that I feel better, the misery I was in is fading as a memory!   It's wonderful that we forget pain once it's gone.

Regards,  Elaine




6
Living With Sjogren's / Re: Confusion about Raynauds
« Last post by Linda196 on Today at 02:31:00 AM »
A blood clot can cause the same appearance as Reynaud's, but either isolated to one digit, or involving one limb completely, and with no discernible pulse in that area.

This is called claudication and requires medical intervention quickly
7
Living With Sjogren's / Re: Ashy skin from neuropathy??
« Last post by Linda196 on Today at 02:27:38 AM »
I'm not sure I understand what you mean by "ashy". Are you referring to colouration; a greyish shadowing of the skin; texture; flakey skin that looks like it should peel: or a combination of the two; a grey-white powdery looking surface?
8
Living With Sjogren's / Ashy skin from neuropathy??
« Last post by Livia on January 21, 2019, 09:37:05 PM »
Hey y'all

It hasn't been a week yet & already I need to roll out a new topic..This has been on my mind for a while now & was overlooked..Now the tops of both my feet look ashy..The secret word here is "look". That's right they only look ashy but they're really not. I mean when I try scrubbing with a loofah or my hands, no ashes come off or anything. I've given them a good scrub several times then I realised they're not ashy.Also they sure don't feel ashy either. Now I remember reading something way back saying neuropathy can cause this. I do have neuropathy.

 Is this familiar to any of y'all??..If yes, then should I be worried??

Thanks
9
Living With Sjogren's / Re: Confusion about Raynauds
« Last post by Nomad on January 21, 2019, 09:28:14 PM »
My rheumatologist always was interested in my RS. Never any other doctor.

Can a blood clot cause Raynauds?
10
Living With Sjogren's / Re: Just whining...
« Last post by Nomad on January 21, 2019, 09:23:43 PM »
This is so sad.
Good thoughts that your husband does very well with his tx and your Med Change is helpful.
You should not feel any guilt about not supporting an adult son.
Hopefully, they will change their minds about the grandchildren.
Sending good thoughts.
Keep posting.


Pages: [1] 2 3 ... 10